Hot flushes

Last year I was suffering from severe hot flushes and nightsweats. I went to my doctor who sent me for a series of blood tests. I was diagnosed with an under active thyroid On 13 Dec and prescribed 50mg levoxthyrine. Within about a week the hot flushes and night sweats disappeared. During the past two weeks, they have started to come back. Could this be a thyroid problem or menopause? Is there anything that I can take for hot flushes whilst taking levoxthyrine?

10 Replies

oldestnewest
  • 50 mcg is just a starter dose. I expect you need an increase by now. Your doctor should have tested you six weeks after starting you on levo, and increased it by 25 mcg. The return of symptoms is normal, it just means you need an increase in dose. :)

  • LinMid Did you have a follow up thyroid test 6-8 weeks after starting Levo, which is the norm and most people would require an increase in dose, another re-test 6-8 weeks later and another increase, etc, until symptoms abate.

    If you didn't, book a blood test, make the appointment for the first one of the morning, fast overnight (water only) and leave off Levo for 24 hours. This gives the highest possible TSH which is what is needed when looking for an increase in dose or to avoid a reduction.

    As you've only been on Levo a couple of months, it's doubtful that you are optimally medicated yet and will need a few retests and increases before you are stable.

  • I live in Spain and went back to see a doctor last week as it had been about 12 weeks since I started the medication. He told me that I had to go back after 6 months and wouldn't send me for another blood test. He just told me to go back in June!

  • See another doctor. That's just not right.

  • I went to see my original dr on Tues. She has me booked in for blood tests next week and then will look to increase medication. Unfortunately I couldn't get in for blood test sooner so probably have to put up with symptoms for another couple of weeks😢

  • that's way too long especially with symptoms. agreed, see another dr.

  • Boron and iodine. Particularly boron. Start at 3mg, go up to 6 to 9mg.

    The bron has helped me get rid of the night sweats and muscle and joint achiness.

  • i have not heard of boron, i take magnesium at night and epsom salts foot soak but i will look into it. Do you have any more info do you take it at night? with food, empty tum etc thanks x

  • LinMid .. i have Graves' disease ... but for me

    a combination of things help for sweats D3 is very good...

    google it ...

    ....... D3 for thyroid problems

    and see what you think ...

    mx🌹

  • I took HRT for a year before starting THs.

    Both seem fine as long as they're taken well away from each other.

You may also like...